What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 14, 5:34 PM CST, 56 minutes earlier.
Area forecast discussion, Oct 14, 5:34 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
634 PM CDT Sat Oct 14 2017
.UPDATE...
633 PM CDT
Mesoscale Update...
A quasi-linear convective system is moving into the I-39 corridor
and poses a wind and isolated tornado threat south of I-80 and an
isolated wind threat north of there.
The effective warm front per observations and ILX radar is lifting
north very near Interstate 74 as of 630 pm. This is timed to
enter Livingston and possibly the panhandle of LaSalle County 7-8
pm. South of this feature and in particular right along and
immediately north of it, there will be a tornado threat with the
intersection of the MCS, and have already seen some rotation
behavior in the southern DVN CWA. If this continues as the MCS
enters our CWA, we may need to locally expand the tornado watch
eastward for at least Ford, Iroquois, and Kankakee Counties.
Further to the north...along and north of I-80...the QLCS has had
some noteworthy storm structure including mid-level convergence
across Bureau County and into parts of Lee County. While some
sites have gusted from the west, they have not had overly
pronounced gusts thus far. Some if not all of that is likely due
to the stable layer near the surface from the rain-cooled air. As
the low-level jet increases and pressure falls strengthen, this
pre-storm stable layer will likely become more shallow. So some
wind threat may increase in tandem with improving convective
structure. Have touched base with SPC and it is possible a small
Severe Thunderstorm Watch will be needed for this area along/north
of I-80 including into the Chicago metro area. While the tornado
threat is non-zero there, the wind hazard would probably be the
greater one.
Rainfall rates are heavier with this MCS than the previous round
or two of storms. Will need to in particular watch the Mendota to
Chicago area which was hardest hit with 2-5 inches of earlier
rain. Progressive storm motions may limit true flash flooding
threat, however at least localized areal flooding is a good
bet...and possibly more widespread depending on convective
morphology and if another round moves through later.
MTF
&&
.SHORT TERM...
315 PM CDT
Tonight Through Sunday...
Through Early Overnight:
Main concerns through this evening/tonight are the continued
threat for additional torrential downpours and flooding along
with some severe potential ahead of a powerful cold front.
Latest surface and radar analysis as of 3pm CDT indicates the
effective warm front has sagged south to roughly just south of
BMI to RZL corridor, with summer like temps in 80s and dew points
in 60s south of boundary. Convection south of I-80 is aiding the
southeastward propagation of an outflow boundary noted on regional
radar mosaic. Where this boundary ends up over the next few hours
will likely serve as effective warm front position heading into
this evening. Additional short-waves/vorticity maxima embedded in
strong west-southwest mid-level flow well ahead of large scale
trough back across the Plains is causing boundary reinforcing
showers and storms to continue to develop back to our west and
southwest. From this activity, a very expansive deck of clouds has
remained in place. Latest trends indicate that there is not
likely to be any appreciable break in the convection over the
area.
Due to continued rounds of convection and cloud cover, it is quite
uncertain how much if any surface based instability can be
realized along and north of the I-80 corridor through this evening.
Even in a cool season set-up with upper echelon deep layer and
low level shear such as we have today, the possible lack of any
surface based instability casts doubt on a higher coverage surface
based severe risk in aforementioned area (along/north of I-80).
It appears the main threats will perhaps be isolated-widely
scattered instances of hail and wind. The potential wind threat
even with no SB/ML CAPE would be owing to extremely strong wind
fields punching through low level stable layer in any bowing
segment that develops this evening and tonight until powerful
cold front sweeps across the area after midnight.
Am most concerned for development of sufficient surface based
instability into areas near wherever the effective warm front
lifts to this evening for a surface based severe risk. There is
uncertainty regarding where the effective boundary sets up as the
surface low lifts northeast this evening, so observational trends
will need to monitored closely over the next several hours.
However, at this time it appears along/south of I-80 will be more
probable location. Severe threats would include damaging winds and
isolated tornadoes from semi-discrete supercells or QLCS
mesovortices, with perhaps isolated hail. With this all being
said, if any SB/ML instability can be dynamically driven and
realized farther north, cannot completely rule out an isolated
tornado risk given the very impressive low level shear. For
additional details on the overall severe risk, see the SPC Day 1
outlook updates.
Regarding the heavy rain and flooding threat, have made no changes
to ongoing Flash Flood Watch. Radar estimates and reports from
hardest hit northern La Salle to central Cook corridor indicate
storm total amounts of 2.5 to as much as 5 inches in spots already
along with minor road flooding having occurred. Nearly off the
charts PWAT values for mid October of 1.6 inches on 19z DVN RAOB
and possibly as high as 1.8 inches per SPC Mesoanalysis, about
500 j/kg of MUCAPE and impressive 850 mb LLJ/moisture transport
will continue to yield extremely efficient rainfall rates in
thunderstorms through tonight. With the rain that has already
fallen serving as a priming mechanism, remain concerned for flash
flooding potential. The primary uncertainty with the heavy
rain/flooding risk tonight is whether potentially farther south
effective front augments axis of heaviest additional rain a bit
farther south, as well residence time of most intense rainfall
rates.
Castro
Late tonight through Sunday...
Cold front sweeps across the CWA late tonight with winds turning
west to northwest in its wake. Steep low level lapse rates develop
during the predawn hours Sunday coincident with an axis of 5-
6mb/3hr pressure rises overspreading the region. These factors will
result in a sharp increase in wind speeds behind the front early on
Sunday with winds gusting in excess of 30 mph through the morning
with a few 40 mph gusts possible. Gusty conditions will persist
through the afternoon as well, but should very gradually taper in
magnitude and then more quickly drop off around or shortly after
sunset Sunday evening. Calendar day highs will occur at midnight
with temperatures falling sharply behind the front into the low 50s
and upper 40s Sunday morning. Temperatures will then hold steady
near 50 through the afternoon with only a degree or two diurnal bump
if any at all expected.
Deubelbeiss
&&
.LONG TERM...
301 PM CDT
Sunday night through Saturday...
Overall quiet weather expected during the upcoming week as high
pressure builds across the midwest behind the departing cold front
early in the week then settles along the east coast through the
end of the week. Southerly flow develops later Monday into Tuesday
behind the surface ridge axis allowing the area to undergo a
warming trend early through the middle of the week. Temperatures
return to unseasonably warm levels Tuesday on as upper ridge
gradually amplifies through the period.
Deubelbeiss
&&
.AVIATION...
For the 00Z TAFs...
Main aviation concerns are timing periods of thunderstorms this
evening/overnight, along with periods of MVFR/patchy IFR cigs, and
an eventual wind shift from southeast to southwest overnight and
to west-northwest by Sunday morning. West-northwest winds are
expected to be gusty 30+ kts early in the day Sunday, gradually
easing through the afternoon.
Rounds of rain/thunderstorms continue to spread eastward across
the forecast area early this evening, in a region of strong moist
ascent north of a warm frontal boundary stretched out across
central IL. Strongest storms are currently from near DKB to west
of VYS and MQB, and are expected to pass largely south of the RFD
terminal, and affect the Chicago metro terminals early this
evening. While there could be a bit of a lull behind this line of
storms, additional showers and thunderstorms will likely continue
to develop into the overnight hours as the warm front eventually
lifts north as low pressure passes northwest of the terminals.
Thunderstorm threat should end before sunrise as the trailing
surface cold front pushes east across the area.
Wind directions have been disturbed by rain/thunderstorm outflow
which has pushed the effective warm frontal boundary well south of
the terminals this afternoon. Winds have turned southeast and were
increasing due to pressure falls ahead of the low across the upper
Midwest, though an expected shift to the southwest with the
northward moving warm front will likely be delayed until later
tonight. With the cold front moving through early Sunday, winds
will shift to the west and eventually northwest, with gusts over
30 kts expected during the morning. Winds will gradually ease
later in the day Sunday. MVFR cigs expected with/behind the front,
which will also slowly rise into higher MVFR/minimum VFR in the
afternoon.
Ratzer
&&
.MARINE...
254 PM CDT
Low pressure over the mid Missouri Valley this afternoon will
continue to gradually deepen as it lifts across central Lake
Michigan late this evening and overnight. Strong southerly winds
develop south of the low track while moderately strong northeast
flow will be in place north of the low track through this evening.
Gales will develop across the lake this evening and overnight
ahead of the low, then as the low shifts east of Lake Michigan
Sunday morning, winds will further strengthen to 40-45 kt as
winds turn north to northwesterly and colder air overspreads the
region behind a strong cold front. Winds should very gradually
weaken through the day Sunday and drop back below gale force by
early to mid evening. South to southwest flow returns Monday and
is expected to stay in place through most of the upcoming week as
high pressure becomes anchored along the east coast. Flow may
strengthen to gale force or near gale force at times during the
upcoming week.
BMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022
until 4 AM Sunday.
IN...None.
LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...7 AM
Sunday to 4 PM Sunday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...10 PM Saturday to 7 AM Sunday.
Gale Warning...LMZ777-LMZ779...10 PM Saturday to 7 PM Sunday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Oct 14, 2:51 PM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
351 PM CDT Sat Oct 14 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
152100-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
351 PM CDT Sat Oct 14 2017 /451 PM EDT Sat Oct 14 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Limited Tornado Risk.
Elevated Hail Risk...up to quarter size.
Elevated Thunderstorm Wind Damage Risk...up to 70 MPH.
Significant Flooding Risk.
Limited Non Thunderstorm Wind Risk.
In addition, flooding is expected along portions of the Des Plaines,
Du Page, and Fox Rivers.
DISCUSSION:
Additional waves of showers and thunderstorms are expected to move
across northern Illinois into tonight. Any severe threat with the
storms during the late afternoon and early evening hours is
expected to be limited to isolated gusty to damaging winds, but
will produce heavy rainfall and possible flooding as they move
over the same areas.
A strong cold front will then shift across the area tonight,
resulting in the likelihood for an eastward moving line of strong
to severe thunderstorms. The main threat from these storms this
evening into tonight will be damaging wind gusts. However, there
will also be a nonzero isolated tornado risk across parts of
north central Illinois. Very heavy rainfall will also continue to
be a hazard with these storms, and this could result in rapid
rises, and possible flooding on area streams and rivers.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Limited Non Thunderstorm Wind Risk.
Elevated Frost Risk Sunday Night.
In addition, flooding is expected to continue along portions of
the Des Plaines, Du Page, and Fox Rivers.
.SPOTTER INFORMATION STATEMENT...
Spotters may be needed this evening and tonight.
GENERAL STORM MOTION OF THE DAY:
Moving east northeast at 50 MPH.
&&
LMZ740>745-152100-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
351 PM CDT Sat Oct 14 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Elevated Thunderstorm Risk.
Hazardous Conditions for Small Craft are likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...
Gale Force Winds are likely.
Tuesday and Wednesday...
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-152100-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
351 PM CDT Sat Oct 14 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Elevated Thunderstorm Risk.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Strong gales are likely Sunday. Gales are possible again Monday night.
&&
BMD
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Local storm report, Oct 14, 4:52 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
552 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HEAVY RAIN LISLE 41.79N 88.09W
10/14/2017 E5.19 INCH DUPAGE IL BROADCAST MEDIA
REPORT FROM ST. JOAN OF ARC SCHOOL. TOTAL SO FAR.
&&
CLocal storm report, Oct 14, 4:54 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
554 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN DARIEN 41.75N 87.98W
10/14/2017 M4.50 INCH DUPAGE IL TRAINED SPOTTER
TOTAL SO FAR.
&&
CLocal storm report, Oct 14, 4:55 PM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
555 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 6 N BOLINGBROOK 41.78N 88.07W
10/14/2017 M2.94 INCH DUPAGE IL COCORAHS
TOTAL SO FAR. 1.68 INCHES IN THE PAST 60 MINUTES.
0945 AM HEAVY RAIN 4 SSW AURORA 41.72N 88.33W
10/14/2017 M2.82 INCH KENDALL IL COCORAHS
TOTAL SO FAR.
1145 AM HEAVY RAIN CHICAGO 41.88N 87.63W
10/14/2017 E3.50 INCH COOK IL PUBLIC
RAINFALL WAS REPORTED ON SOCIAL MEDIA FROM MCKINLEY PARK.
1200 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
10/14/2017 M2.42 INCH COOK IL CO-OP OBSERVER
TOTAL SO FAR.
1249 PM HEAVY RAIN WESTMONT 41.80N 87.97W
10/14/2017 M3.00 INCH DUPAGE IL PUBLIC
TWO REPORTS ONE 2.78 INCHES THE SECOND 3.00 INCHES
RELAYED BY THE EMERGENCY MANAGER.
0100 PM HEAVY RAIN ROMEOVILLE 41.65N 88.09W
10/14/2017 M1.85 INCH WILL IL OFFICIAL NWS OBS
TOTAL SO FAR.
0100 PM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
10/14/2017 M2.06 INCH COOK IL OFFICIAL NWS OBS
TOTAL SO FAR.
0100 PM HEAVY RAIN SSE CAROL STREAM 41.91N 88.13W
10/14/2017 M2.26 INCH DUPAGE IL COCORAHS
TOTAL SO FAR.
0100 PM HEAVY RAIN 6 N BOLINGBROOK 41.78N 88.07W
10/14/2017 M4.21 INCH DUPAGE IL COCORAHS
TOTAL SO FAR.
0100 PM HEAVY RAIN ROCKFORD AIRPORT 42.20N 89.10W
10/14/2017 M1.14 INCH WINNEBAGO IL OFFICIAL NWS OBS
TOTAL SO FAR.
0115 PM HEAVY RAIN 3 ESE DES PLAINES 42.02N 87.86W
10/14/2017 M2.13 INCH COOK IL COCORAHS
TOTAL SO FAR. MINOR STREET FLOODING.
0200 PM HEAVY RAIN NAPERVILLE 41.76N 88.15W
10/14/2017 E3.60 INCH DUPAGE IL PUBLIC
TOTAL SO FAR. FROM SOCIAL MEDIA.
0213 PM HEAVY RAIN CICERO 41.84N 87.76W
10/14/2017 E4.32 INCH COOK IL PUBLIC
TOTAL SO FAR. FROM SOCIAL MEDIA.
0230 PM HEAVY RAIN 4 NE BROOKFIELD 41.87N 87.79W
10/14/2017 M3.55 INCH COOK IL COCORAHS
TOTAL SO FAR.
0231 PM HEAVY RAIN LISLE 41.79N 88.09W
10/14/2017 E4.37 INCH DUPAGE IL PUBLIC
TOTAL SO FAR. REPORTED BY ST. JOAN OF ARC SCHOOL. VIA
MEDIA.
0400 PM HEAVY RAIN 4 NE BROOKFIELD 41.88N 87.80W
10/14/2017 M3.28 INCH COOK IL COCORAHS
STORM TOTAL SO FAR.
0400 PM HEAVY RAIN CROWN POINT 41.42N 87.36W
10/14/2017 M1.26 INCH LAKE IN COCORAHS
STORM TOTAL SO FAR.
0444 PM HEAVY RAIN LISLE 41.79N 88.09W
10/14/2017 E4.81 INCH DUPAGE IL BROADCAST MEDIA
4 SITES IN LISLE ST. JOAN OF ARC SCHOOL 4.81 INCHES.
NATHANAEL GREENE ES,CHICAGO 4.24 INCHES. WEST AURORA HS
4.16 INCHES. CITY OF AURORA 4.13 INCHES.
0506 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
10/14/2017 M1.73 INCH KENDALL IL CO-OP OBSERVER
TOTAL SO FAR.
0506 PM HEAVY RAIN LISLE 41.79N 88.09W
10/14/2017 E5.19 INCH DUPAGE IL BROADCAST MEDIA
REPORT FROM ST. JOAN OF ARC SCHOOL. TOTAL SO FAR.
0524 PM HEAVY RAIN DARIEN 41.75N 87.98W
10/14/2017 M4.50 INCH DUPAGE IL TRAINED SPOTTER
TOTAL SO FAR.
&&
CLocal storm report, Oct 14, 5:18 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
618 PM CDT SAT OCT 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HEAVY RAIN 3 NNW ALSIP 41.71N 87.75W
10/14/2017 M2.47 INCH COOK IL COCORAHS
STORM TOTAL SO FAR.
&&
CSpecial weather statement, Oct 14, 5:45 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
645 PM CDT SAT OCT 14 2017
ILZ019-150030-
La Salle IL-
645 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE COUNTY UNTIL 730 PM
CDT...
At 644 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Mendota to Granville.
Movement was east at 60 mph.
Winds in excess of 40 mph will be possible with these storms along
with a period of very heavy rainfall.
Locations impacted include...
Ottawa, Peru, Mendota, Marseilles, Oglesby, Seneca, Serena, La Salle,
Sheridan, Utica, Somonauk, Earlville, North Utica, Leland, Tonica,
Grand Ridge, Naplate, Millington, Cedar Point and Troy Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 100 AM CDT for north central
and northeastern Illinois.
LAT...LON 4163 8917 4163 8860 4124 8859 4122 8916
TIME...MOT...LOC 2344Z 254DEG 54KT 4164 8917 4129 8925
MTF
Special weather statement, Oct 14, 6:20 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville Il
720 PM CDT SAT OCT 14 2017
ILZ012>014-020>022-150115-
Kane IL-Grundy IL-Cook IL-DuPage IL-Kendall IL-Will IL-
720 PM CDT SAT OCT 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR KENDALL...NORTHWESTERN WILL...
NORTHERN GRUNDY...KANE...DUPAGE AND WESTERN COOK COUNTIES UNTIL 815
PM CDT...
At 719 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elburn to near Ottawa. Movement was east
at 40 mph.
Wind gusts up to 50 mph will be probable with these storms, along
with a one hour period of very heavy rainfall.
Locations impacted include...
Aurora, Joliet, Yorkville, Naperville, Elgin, Arlington Heights,
Evanston, Schaumburg, Bolingbrook, Palatine, Skokie, Des Plaines,
Orland Park, Berwyn, Mount Prospect, Wheaton, Hoffman Estates, Oak
Park, Downers Grove and Glenview.
This also includes the Spooktacular Fall Festival.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4207 8767 4135 8805 4134 8859 4167 8860
4210 8846 4213 8774
TIME...MOT...LOC 0019Z 264DEG 36KT 4197 8842 4143 8874
MTF